I’m having some new joint problems. My knees and my knuckles get swollen, red, hot, and itchy. It feels like a sun burn. It is always accompanied by pain, stiffness, and loss of range of motion/ability to bear weight in those joints. I actually had an episode like this the other day in my jaw. I’ve never had anything like that before. The pain in my hands has been pretty bad. It’s almost as if I lose control, too. Last week I had a few days where I couldn’t type. I’ve been having a hard time using utensils. I’ve had pain in my hands for quite some time, but this is new. There doesn’t seem to be a particular trigger for these episodes, although they seem worse in quick temperature changes or if I’ve been standing too long.
Last time I saw my rheumatologist, he gave me a shot of kenalog to see if it would help with the joint pain. It did, to a point. It seemed like I went about a week without breaking out in the red rash around my joints. The pain was a little bit better. I can’t honestly say it was real solid “relief” though. He said that if it helped the pain that I probably have arthritis. I will probably be put on methotrexate again or perhaps a biologic. The fact that I’ve developed a hot rash that goes with it says to me that it’s rheumatic. I’m not a doctor but I’ve been known to connect a dot or two.
I posted my knee picture on a support group site and some members there thought I should go straight to the ER. The episodes go away on their own within 30-60 minutes so I haven’t seen a reason to run to the ER. I will, however, make my doctor aware of it. If they did not go away or lasted longer, I would consider the ER, but I won’t go unless I really feel like I need to.
In other news, my urinalysis showed that I’m definitely on too much hydrocortisone. I started tapering last week. I have to do it really slowly, and I’d like to go down at least 10mg, and more if I am able to. It will probably take me about 8 weeks to taper 10mg. If I try to taper in less time, I’ll feel like crap.
I’ve been taking a break from Duexis for the past 2 days (800mg ibuprofen) because my stomach needs a break. My joint pain is worse and so are my headaches, so I’m trying Aleve in the mean time. I know that could bother my stomach too. I don’t really know what to take for pain anymore. Everything either bothers my stomach or makes me have shortness of breath in the middle of the night that keeps me awake. My fevers come and go whether I take the Duexis or not. I feel like I have heartburn all the time. The weird thing is, the Duexis helps with esophagus inflammation that I get sometimes, but it makes me have stomach inflammation. I wish there was something that helped that didn’t cause so many problems.